Jump to content

Valium taper plan


[Kr...]

Recommended Posts

Ok, so I've been prescribed Valium 5 mg every 12 hrs. I've been taking it for 4 days sinced I tapered off ativan completely(which was a nightmare). I want to know the BEST way to do this taper Valium w/o feeling the horrors of the Ativan withdrawal. Will it be a similar experience? What do I do during and after my taper is complete to ensure a painless weaning off?
Link to comment
Share on other sites

Hi, Krikit1991.

 

I don't know any way to ensure a totally painless withdrawal but tapering slowly off Valium seems to be the best way to go for many members.  I assume you have the 5mg tablets.  I suggest you get a script for the 2mgt tablets which makes it fairly easy to make small reductions every week or so.  I also suggest that since you've only been off the ativan and totally on Valium for 4 days, you wait at least 2 weeks before starting to taper.  That gives the Valium time to build up in your system.  Since it is one of the longest acting benzos, it is easier to taper off of than Ativan so hopefully your Valium taper won't be anything like your crossover experience.

Link to comment
Share on other sites

Ok, that makes sense. I'll give it two weeks. One thing I do feel on Valium is bad diarrhea. That should be temporary as well right? Did you mean get the 2mg tablets after the two weeks on 5mg? or whenever possible? Sorry if I ask so many questions.
Link to comment
Share on other sites

It would be beneficial for you to get the 2 mg tablets before your next reduction, so that when it's time to cut, you'll be able to make small ones.  Many complain about diarrhea, I had it when I did my cold turkey, so I'm not sure if it's caused by the Valium or your taper from the Ativan.
Link to comment
Share on other sites

Ok, that makes sense. I'll give it two weeks. One thing I do feel on Valium is bad diarrhea. That should be temporary as well right? Did you mean get the 2mg tablets after the two weeks on 5mg? or whenever possible? Sorry if I ask so many questions.

 

Yes, stay on the 5mg tablets for two weeks and then you can start incorporating the 2mg tablets so you can make small (eg, 1 mg) reductions.  And you aren't asking too many questions.  I'm not even sure there is such a thing here at BB.  ;)

Link to comment
Share on other sites

  • 3 weeks later...
Ok, so I got a script for 2 MG Valium this past Wed. I was Directed to take it once a day, so I went from 10 mg total a day to 2 mg just like that. Is this advisable? Too rapid? My Doctors couldn't really help me w/ this, they wanted to get me back on Ativan lol. I set em straight though. Since Wednesday my anxiety has increased more, as well as a symptom called "Derealization" or DR for short. Could you guys kinda direct me here? Other than that I don't feel much physical symptoms.
Link to comment
Share on other sites

Are you saying that you were at 10mg of Valium and went directly down to 2mg????  That is a VERY major reduction.  Everyone hear was telling you to get the 2mg pills to work thru your taper versus the 5mg tablets.  The reason for this, is you can cut the 2mg in half and cut by 1mg every 1-2 weeks and decrease again 1mg OR you can cut the 2mg tablets in fourths and cut .5mg every 1-2 weeks.  It is tough to find a supportive doctor that understands w/d's from Benzos and the importance of tapering.  Whatever you decide to do, we are here for you.

 

Hang in there!

 

Renee

Link to comment
Share on other sites

I agree it's too fast. I'm deciding to take 2 mg TWICE a day, I know I can handle that. I'll let you guys know my progress after a week.
Link to comment
Share on other sites

Ok guys, so after a week of taking 2 MG twice a day, I decided it's not agreeing with me at the moment. What's more, I'm compounded with yet another situation: I'm moving for the 2nd time in a month which seems to excacerbate my anxiety. I feel like I'll need a stable living situation before I continue with this taper, therefore I'm moving back to 5 MG ONCE a day(which is odd cause it's only a 1 MG difference, but it works). I think that going from 10 to 5 hasn't been as much of a problem. What do you guys think?
Link to comment
Share on other sites

  • 2 weeks later...

Hi Krikit,

 

The lower doses are tougher to taper from, you're right, you may not have noticed much going from 10 to 5, so it might be good to slow it down.  Life happens and if you feel you'll need to go back up to deal with what's happening, then you should.  When you get settled, you can try again, we'll be here for you when you feel able to try again. 

 

Link to comment
Share on other sites

  • 5 weeks later...
Hey folks, just giving y'all an update. I'm settled in my new home and  my own room since last Thurs., no more staying at peoples houses, hotels etc. It was tough, but I think I'm in a good place to re-start my taper. The furthest I was able to go down was 3.75 MG Valium, as of yesterday. Being on this dose thusfar has proven tough on my psyche, I've been depressed early in the morning and don't feel like going places, finger twitches are coming back. That being said, what should I do now basically?
Link to comment
Share on other sites

I don't know any way to avoid all withdrawal symptoms so consider yourself doing well if they are just annoying or worrying but not incapacitating.  I think most people at your level of valium drop about .5mg every 2 weeks or so, depending on how they feel.  There are a couple of current members tapering from Valium so you may want to wait for a few days so they have a chance to weigh in. 

 

Congrats on being in your own place.  :clap:  It's bound to provide a much more relaxing and healing  atmosphere.  Good for you!

Link to comment
Share on other sites

Hi Krikit,

 

Just reading your posts from the past couple of months, and wanting to say hello and wish you well. I am also tapering with Valium and was on a higher dose due to my own history of benzo use, (see signature line below for that info), and there are quite a few of us tapering with V, or members who have recently completed their tapes and who are now benzo free and doing well.

 

My own taper is going well, I am following the Ashton Manual guidelines, and also following my own intuition about how I feel: physically, mentally and emotionally. It sounds like slowing down the cuts may help you to stabilize. The suggestion of cutting every seven to fourteen days is just what is suggested, but the further suggestion from Ashton and people who have been tapering is for us to pay attention to how we feel, and take it slowly and cut when we feel stable and able. So to speak. :)

 

I wish you all the best; it sounds like you have had some moving issues more than once to cope with, and that Ativan was a factor that you have gotten past, so from my perspective it looks like you will make it just fine through your taper. Take it slow, there's no rush, as Professor Ashton tells us, and you'll get there; we'll get there.

 

Peace and blessings,

Grace Seeker~

:balloon:

 

P.S. you might check out the blogs of vertigo, gsasf, benzene, Renee, Legos and mtmimi. All tapered V. and several are off completely now, or near done now.

Link to comment
Share on other sites

  • 1 month later...
Not sure where to post this question so I figured I post on this thread. First off, just want every body to know I've gotten down to 2MG Valium (1 MG twice a day) as of today :) What I wanna know is, from people who've tapered off valium successfully, what's harder? The taper or actual post-withdrawal process???
Link to comment
Share on other sites

Hi Krikit,

 

That is good news; congratulations on your taper and being in the shallow end of the pool as I have heard other fellow taperers say. :) 2mg... hurray!

 

I don't have the experience of being off the benzos yet, to answer your question, but from what I read and hear from other buddies on BB's, it is that it is an individual thing for everyone. You may want to check out Vertigo, mtmimi, renee, and benzene's blogs to see if you find any info. there, and you could pose your question directly to them, since they have tapered off of Valium, and are now out at various ranges of time, being benzo free.

 

And, you could start another thread in general support and withdrawal and ask your question there to get more replies.

 

Best wishes to you as you come off completely. Very happy for you and inspired by you.

 

Grace Seeker~

:balloon:

Link to comment
Share on other sites

Krikit, from 3.5mg valium on down was fairly mild for me compared to being on Ativan. My first week after I jumped at 0.5mg V. was much the same as a week of tapering. Since then it has slowly gotten milder. I Dosed twice a day and from 1.5mgs down I used the liquid valium to accurately make some of my doses and dry cut the others.
Link to comment
Share on other sites

×
×
  • Create New...